Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Done sinus surgery, taken Bactrim for Serratia infection, taken Augmentin and Cipro. Now have stomach problems

Hi, I recently had sinus surgery this past fall to alleviate breathing problems with a deviated septum and chronic sinus problems. I knew that it would be no walk in the park; my son had sinus surgery when he was 7 for slightly different reasons, and he had a hard recovery, but he does have a mild immune deficiencey (low in IGg1). (I hoped that things would be better for me.) After a couple of different antibiotics from the time of the surgery and on, things were not going away and getting worse off of medication. The ENT did a culture and it came back as serraita marcescens, so he put me on Bactrim for 3 wks. I didn t think it was gone, but he said I was fine. So after getting my whole family sick over Thanksgiving, I was put back on Bactrim for 2 months by my regular doctor. (She asked for the lab results from the ENT but didn t get them at this time.) Well, I made it through Christmas, but New Years was rough. I thought, Maybe I should just be on this longer like she wants me to. . . Sometimes I would feel ok; other times I wouldn t (head pain, etc.). So I finally decided to go back before finishing the medicine in Jan., but she was out of the country for a period of time. Well, a doctor who was filling in put me on Augmentin , which was good since they found out I had strep throat really bad, but it did nothing for my sinuses. Went back to the fill in doctor not feeling better and she did a blood culture which came back negative but I was still on Augmentin at the time. So I finally went back to see my regular doctor, and she finally got the lab results from the ENT and thought maybe we could try Cipro. They gave me a shot of something related to Cipro (don t remember) and a shot of Prednizone, and also an IV of fluids since I got really sick at the stomach while there. (I go to an Immediate Care place as my primary care.) (I either had the stomach bug or in reflection, it could have been food posioning.) Anyway, I felt better - not only with all my stomach issues but I felt as if the clouds were beginning to clear in my head, until this week. Help! I might go see another doctor tomorrow (at the clinic) or wait to later in the week when I can see her, but I believe I need a referral to a specialist. My pediatrician thinks I should go see an infectious diease specialist since it would help her in treating the kids since I keep getting them sick. Oh, and in conjunction with this, I ve had several recurrent vaginal infections; I m beginning to wonder if there is something wrong with my water (serraita . . .). Thanks!
Asked On : Wed, 14 Mar 2012
Answers:  2 Views:  149
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
Hi,
As mentioned you suffered from serraita marcescens and was put on bactrim according to culture report and later you became symptomatically better n report also showed no serraita marcescens infection anymore . You were put on Augmentine though very good anti microbial which itself causes gastric upset n probably caused multiple loose stools . But chances of food poisoning can't be denied . Later you were put on ciprofloxacin and now symptomatically better.
So in my opinion you don't require any treatment it happened coz u continuasly changed doc and accordingly was on multiple medication which later caused its side effect . Try to maintain healthy habits like normal exercise , maintain hygiene ; healthy diet like fruits and vegetables , avoid junk food oily n spicy food ; drink plenty of fluids; avoid sedentary habits .These thing will increase your immune system n fight against infection .
If you still want to visit a doc then follow as you pediatrician adviced but follow wat he suggests n don't change him.

Hope this ll help

Thanks n regards
Answered: Sun, 23 Mar 2014
I find this answer helpful
General & Family Physician Dr. Kishore Kunal's  Response
Hi,
As mentioned you suffered from serraita marcescens and was put on bactrim according to culture report and later you became symptomatically better n report also showed no serraita marcescens infection anymore . You were put on Augmentine though very good anti microbial which itself causes gastric upset n probably caused multiple loose stools . But chances of food poisoning can't be denied . Later you were put on ciprofloxacin and now symptomatically better.
So in my opinion you don't require any treatment it happened coz u continuasly changed doc and accordingly was on multiple medication which later caused its side effect . Try to maintain healthy habits like normal exercise , maintain hygiene ; healthy diet like fruits and vegetables , avoid junk food oily n spicy food ; drink plenty of fluids; avoid sedentary habits .These thing will increase your immune system n fight against infection .
If you still want to visit a doc then follow as you pediatrician adviced but follow wat he suggests n don't change him.

Hope this ll help

Thanks n regards
Answered: Sun, 23 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor